MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ60
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2020-00968, 3005168196-2020-00970, 3005168196-2020-00971.
 
Event or Problem Description
The patient was undergoing a coil embolization in the aorta using ruby coils, pod packing coils (podjs) and a lantern delivery microcatheter (lantern).During the procedure, the physician placed three ruby coils into the target vessel using the lantern.While attempting to insert the next coil, a ruby coil into the lantern, the pusher assembly of the ruby coil kinked.Subsequently, the ruby coil detached within its introducer sheath; therefore, the ruby coil was removed.The physician then placed two ruby coils into the target vessel using the lantern.While attempting to insert a podj into the lantern, the same issue occurred.The pusher assembly of the podj kinked and subsequently, the podj detached within its introducer sheath; therefore, the podj was removed.The physician then placed one podj into the target vessel using the lantern.While attempting to insert a ruby coil into the lantern, the pusher assembly of the ruby coil kinked.Subsequently, the ruby coil detached within its introducer sheath; therefore, the ruby coil was removed.Then, the physician attempted to insert a podj into the lantern; however, the same issue occurred; therefore, the podj was removed.The procedure was completed using a ruby coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10290760
Report Number3005168196-2020-00969
Device Sequence Number812432
Product Code HCG
UDI-Device Identifier00814548016733
UDI-Public00814548016733
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ60
Device Lot NumberF97552
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Date Report Sent to FDA01/01/2005